MAUDE Adverse Event Report: STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03802480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced pain and imaging revealed a fractured xia lp polyaxial screw, a fractured xia rod, and a xia 3 titanium polyaxial screw with "head pull out." the patient underwent revision surgery.The body of the xia 3 titanium polyaxial screw was not able to be removed and remains implanted in the patient's illium.This report captures the fractured xia ii rod.
 
Additional Manufacturer Narrative
D6b, date of explant, was corrected from "(b)(6) 2021" to "(b)(6) 2021 visual, dimensional, material and functional analysis could not be performed as the device was not returned manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.Review of x-ray reveals the following.Rod fracture is observed between l4/l5 screw on the patients right side.The iliac screw on the left side attached to the main rod fractured at the head of the screw.This screw shank was unable to be removed.The tulip of the adjacent iliac screw, which is attached by an extender to l1 space, appears to have disengaged from the screw shank.This shank was able to be removed and replaced with a new screw.Additionally, the right l2 screw was removed to make space for a rod extender connecting a new iliac screw on the right.A new iliac screw was added between the 2 existing iliac screws on the left side, and connected to the main rod.The xia ii lp polyaxial screw system device ifu were reviewed: these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.The most likely cause of the reported event was determined to be due to the age of device implantation.After one year, fusion is expected and was achieved, therefore the devices served their intended purpose.Due to rod and screw fractures/disengagement occurring on opposite sides, but similar levels, it is potential that a fall/external event may have contributed to the event.However, this cannot be confirmed as it was reported that no external trauma was experienced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Coding has been updated to reflect device evaluation and investigation conclusion.
 
Event or Problem Description
It was reported that a patient experienced pain and imaging revealed a fractured xia ii lp polyaxial screw, a fractured xia ii rod, and a xia 3 titanium polyaxial screw with "head pull out." the patient underwent revision surgery.The body of the xia 3 titanium polyaxial screw was not able to be removed and remains implanted in the patient's ilium.This report captures the xia ii rod.

Brand Name
XIA ROD DIA. 6 X 480
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12407887
Report Number3005525032-2021-00036
Device Sequence Number17440720
Product Code NKB
UDI-Device Identifier04546540147905
UDI-Public04546540147905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03802480
Device Catalogue Number03802480
Device Lot Number7UZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/24/2021
10/07/2022
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date12/17/2021
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale